MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Codes Break (1069); Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, on (b)(6) 2025, the gauze covering the outlet of the catheter was found to be wet at home.Upon returning to the hospital for examination, the catheter was found to be damaged with a crack, which led to leakage.It was also noted that the area near the catheter exit appeared opaque and milky white.The patient was immediately scheduled for hospitalization, and peritoneal dialysis (pd) was suspended.During the replantation, the patient was hospitalized for four days, from (b)(6) 2025, to (b)(6) 2025.There was no issue with the luer adapter, and nothing unusual was observed on the device prior to use.Flushing was done prior to use with normal results.No other products were being utilized with the catheter, and no excessive force was used.Nonalcoholic povidone-iodine and normal saline were used for disinfection, while sterile gauze was used as the wound dressing.The wound dressing contained gentamicin 0.1% cream, which has cleaning agent or antimicrobial properties.The cleaning agents were allowed to dry thoroughly before the dressing was applied and before ointments were used on the area.The patient was responsible for catheter maintenance.On february 19, as a remedial action, the catheter was removed, a new catheter was inserted, and the treatment was completed.The hospital applied gentamicin cream once a day for a prolonged period, in accordance with the ispd (international society for peritoneal dialysis) care guidelines.Currently, the patient is doing well with no signs of peritonitis.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on (b)(6) 2025, it was noticed that the gauze covering the outlet of the catheter was wet at home.When the patient returned to the hospital for an examination, it was found that the catheter was damaged with a crack, which led to leakage.The area near the catheter exit also appeared opaque and milky white.As a result, the patient was immediately scheduled for hospitalization, and peritoneal dialysis (pd) was suspended.During replantation, the patient was hospitalized for four days, from (b)(6) 2025.There were no issues with the luer adapter, and nothing unusual was observed with the device prior to use.The catheter was flushed prior to use with normal results.No other products were utilized with the catheter, and no excessive force was applied.Non-alcoholic povidone-iodine and normal saline were used for disinfection, and sterile gauze was used as the wound dressing.The dressing contained gentamicin 0.1% cream, which has antimicrobial properties.The cleaning agents were allowed to dry thoroughly before the dressing was applied and before ointments were used on the area.The patient was responsible for catheter maintenance and applied gentamicin ointment to the skin around the catheter outlet (which would touch the catheter near the ski n) as both a cleaning agent and antibiotic.The cleaning agents were never mixed, and sepsiderm was never used to clean the catheter.At the beginning, the patient received iodide and normal saline as cleaning agents, but after one month, only normal saline was used.On (b)(6), as a remedial action, the damaged catheter was removed, and a new catheter was inserted.The treatment was completed.In accordance with ispd (b)(6) care guidelines, the hospital applied gentamicin cream once daily for an extended period.At the time of reporting, the patient was doing well and showed no signs of peritonitis.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on (b)(6) 2025, it was noticed that the gauze covering the outlet of the catheter was wet at home.When the patient returned to the hospital for an examination, it was found that the catheter was damaged with a crack, which led to leakage.The area near the catheter exit also appeared opaque and milky white.As a result, the patient was immediately scheduled for hospitalization, and peritoneal dialysis (pd) was suspended.During replantation, the patient was hospitalized for four days, from (b)(6) 2025.There were no issues with the luer adapter, and nothing unusual was observed with the device prior to use.The catheter was flushed prior to use with normal results.No other products were utilized with the catheter, and no excessive force was applied.Non-alcoholic povidone-iodine and normal saline were used for disinfection, and sterile gauze was used as the wound dressing.The dressing contained gentamicin 0.1% cream, which has antimicrobial properties.The cleaning agents were allowed to dry thoroughly before the dressing was applied and before ointments were used on the area.The patient was responsible for catheter maintenance and applied gentamicin ointment to the skin around the catheter outlet (which would touch the catheter near the skin) as both a cleaning agent and antibiotic.The cleaning agents were never mixed, and sepsiderm was never used to clean the catheter.At the beginning, the patient received iodide and normal saline as cleaning agents, but after one month, only normal saline was used.There was no protocol change for cleaning agents.On (b)(6) as a remedial action, the damaged catheter was removed, and a new catheter was inserted.The treatment was completed.In accordance with ispd (international society for peritoneal dialysis) care guidelines, the hospital applied gentamicin cream once daily for an extended period.Currently, the patient is doing well and shows no signs of peritonitis.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter, with a pin-hole leak.Along with this, there also appeared to be yellow discoloration to the catheter's cannula.It was reported that there was a crack and leak on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that the device was discolored.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one catheter, with visible signs of use and a pin-hole leak.Along with this, there also appeared to be milky-white discoloration to the catheter's cannula.It was reported that there was a hole on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the catheter came into contact with a sharp instrument during use.It was also reported that the device was discolored.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21596581
Report Number1282497-2025-00141
Device Sequence Number8265732
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888411405
Device Catalogue Number8888411405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/20/2025
03/31/2025
04/10/2025
08/21/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date03/24/2025
04/02/2025
04/15/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown